Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 296, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 18, 2011, 11:49 AM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 11:49 AM CDT (16:49 UTC)
- Expired
- Jun 18, 2011, 12:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN, Perry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 12:05 PM CDT | TSTM WND DMG | 2 Sw Camden, TN | A COUPLE OF TREES REPORTED DOWN SOUTHWEST OF CAMDEN |
| Jun 18, 12:40 PM CDT | TSTM WND DMG | Linden, TN | ONE HOUSE DESTROYED AND ANOTHER WITH STRUCTURAL DAMAGE IN SOUTHERN PERRY COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 9:39 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2056 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS54 KOHX 181649
SVROHX
TNC005-085-135-181730-
/O.NEW.KOHX.SV.W.0296.110618T1649Z-110618T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 AM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN MIDDLE TENNESSEE...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1230 PM CDT
* AT 1147 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR BRUCETON...MOVING SOUTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW JOHNSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM SATURDAY
AFTERNOON FOR CENTRAL TENNESSEE.
&&
LAT...LON 3610 8822 3615 8819 3604 8778 3571 8773
3567 8774 3566 8772 3551 8770 3550 8771
3557 8800 3562 8804 3567 8802 3573 8803
3581 8798 3581 8802 3585 8803 3584 8821
3586 8822
TIME...MOT...LOC 1649Z 314DEG 24KT 3601 8818
$$
FORECASTER:071 follow-up statement
042
WWUS54 KOHX 181702
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1202 PM CDT SAT JUN 18 2011
TNC005-085-135-181730-
/O.CON.KOHX.SV.W.0296.000000T0000Z-110618T1730Z/
PERRY TN-BENTON TN-HUMPHREYS TN-
1202 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HUMPHREYS...SOUTHERN BENTON AND PERRY COUNTIES UNTIL 1230 PM CDT...
AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF CAMDEN...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LINDEN...NEW JOHNSONVILLE...BIRDSONG MARINA AND LOBELVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3608 8822 3599 8777 3567 8774 3566 8772
3551 8770 3550 8771 3557 8800 3562 8804
3567 8802 3573 8803 3581 8798 3582 8800
3581 8802 3585 8803 3585 8821
TIME...MOT...LOC 1702Z 314DEG 24KT 3595 8810
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:00 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 18, 7:00 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 700 AM CDT SAT JUN 18 2011 .UPDATE...FOR 12Z TAFS. && .AVIATION... MCS THAT DEVELOPED OVER THE PAST FEW HOURS IN SOUTHERN IL/IN CONTINUES TO MOVE SOUTHWARD AT 35 KTS AND WAS IN KY AT 12Z. AT THIS PACE...EXPECT LEADING EDGE OF STORMS TO HIT KBNA AT 1330Z AND KCSV BETWEEN 1430Z AND 15Z. BOTH SITES WILL RECEIVE STRONG GUSTY NORTH WINDS AND BRIEFLY HEAVY RAINS IN OCCASIONALLY IFR CONDITIONS THIS MORNING. CONDITIONS WILL QUICKLY IMPROVE LATE THIS MORNING AFTER THE LINE OF STORMS MOVES SOUTH AWAY FROM BOTH TERMINALS. EXPECT A FEW MORE STORMS TO DEVELOP LATER THIS AFTERNOON INTO EARLY EVENING BUT THESE SHOULD BE ISOLATED ENOUGH TO LEAVE OUT OF TAFS. && .PREV DISCUSSION... /ISSUED 352 AM CDT SAT JUN 18 2011/ SHORT TERM (THRU TUE)... MORE MOIST/UNSTABLE 18/00Z MODEL SOUNDINGS SHOW A BETTER CHANCE OF STORMS TDAY. MCS IN MO WL MV EAST AND DEVELOP RW/TRW ACR KY. SYSTEM IS EXPECTED TO DRIFT A LITTLE SOUTH AND BRING A ROUND OF STORMS TO N MID TN THIS MORNING AFT DAYBREAK. GFS/NAM SHOW STRONG AFTN DESTAB W/SHOWALTER TO -6 AND CAPES 4000+ J/KG TDAY. STR-SVR STORMS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL. STORM TRACK SHIFTS MORE NORTH SUNDAY WITH LESS MOISTURE AVAILABLE FOR STORMS IN MID TN. VERY WARM TEMPS AND ISO-SCT STORMS POSSIBLE IN THE AFTN. H5 RIDGE SHIFTS FURTHER NORTH MON-TUE WITH DRIER CONDITIONS AND VERY WARM TEMPS. LONG TERM...(TUE-FRI) SFC LOW PRES IS EXPECTED TO MOVE FM CNTL PLAINS TO GREAT LAKES REGION WED. SYSTEM IS STRONG ENOF TO PUSH A COLD FRONT INTO THE OH VLY AND POSSIBLY FURTHER SOUTH. A GOOD CHANCE OF STORMS TUE NGT- WED WITH BDRY DROPPING SOUTH. LINGERING SCT ACTIVITY THU. DRIER W/COOLER TEMPS THU-FRI. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jun 18, 5:17 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 517 AM CDT SAT JUN 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 517 AM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF MIDDLE TENNESSEE. THE MAIN THREAT IS FOR DAMAGING STRAIGHT LINE WINDS ALTHOUGH SOME HAIL IS ALSO POSSIBLE. SEVERE STORMS ARE POSSIBLE THIS MORNING AS WELL AS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY FOR NORTHERN PORTIONS OF MIDDLE TENNESSEE...GENERALLY NEAR AND NORTH OF INTERSTATE 40. THE MAIN THREAT FROM SUNDAY/S STORMS WILL BE DAMAGING STRAIGHT LINE WINDS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND AGAIN ON SUNDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 49
In the hours before
Special weather statement, Jun 18, 7:12 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 712 AM CDT SAT JUN 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-181500- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 712 AM CDT SAT JUN 18 2011 A THUNDERSTORM COMPLEX WILL MOVE SOUTH INTO MIDDLE TENNESSEE THIS MORNING. THE SYSTEM IS EXPECTED TO WEAKEN...THOUGH A FEW STRONG STORMS ARE POSSIBLE WITH HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE ATMOSPHERE WILL DESTABILIZE LATE THIS MORNING AND AFTERNOON. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED. STRONGER STORMS ARE LIKELY TO PRODUCE DAMAGING WINDS AND/OR LARGE HAIL. 04
Special weather statement, Jun 18, 8:37 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 837 AM CDT SAT JUN 18 2011 TNZ005>011-022>031-033-057-059-062-181530- BENTON-CHEATHAM-CLAY-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-MACON-MONTGOMERY-OVERTON-PICKETT-ROBERTSON-RUTHERFORD-SMITH- STEWART-SUMNER-TROUSDALE-WILLIAMSON-WILSON- 837 AM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...CLAY... DAVIDSON...DICKSON...HICKMAN...HOUSTON...HUMPHREYS...JACKSON... MACON...MONTGOMERY...OVERTON...PICKETT...ROBERTSON...RUTHERFORD... SMITH...STEWART...SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES... AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS NEAR THE TENNESSEE KENTUCKY BORDER MOVING SOUTHEAST AT 30 MPH. PEOPLE IN BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON...HOUSTON... HUMPHREYS...JACKSON...MACON...MONTGOMERY...NORTHERN HICKMAN... NORTHERN RUTHERFORD...NORTHERN WILLIAMSON...NORTHWESTERN OVERTON... NORTHWESTERN PICKETT...ROBERTSON...SMITH...STEWART...SUMNER... TROUSDALE AND WILSON COUNTIES...INCLUDING THE CITIES OF SPRINGFIELD...GREENBRIER...WHITE HOUSE...GALLATIN...HARTSVILLE AND GAINESBORO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 50 MPH MAY OCCUR WITH THIS LINE. 07
Special weather statement, Jun 18, 10:40 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CDT SAT JUN 18 2011 TNZ011-028-030>034-062>066-075-077-078-080-181645- BEDFORD-CANNON-COFFEE-CUMBERLAND-DEKALB-FENTRESS-JACKSON-OVERTON- PICKETT-PUTNAM-RUTHERFORD-SMITH-VAN BUREN-WARREN-WHITE-WILSON- 1040 AM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... CUMBERLAND...DEKALB...FENTRESS...JACKSON...OVERTON...PICKETT... PUTNAM...RUTHERFORD...SMITH...VAN BUREN...WARREN...WHITE AND WILSON COUNTIES... AT 1037 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORM...MOVING SOUTHEAST AT 30 MPH. PEOPLE IN CANNON...CUMBERLAND...DEKALB...EASTERN RUTHERFORD... FENTRESS...NORTHEASTERN BEDFORD...NORTHERN COFFEE...PUTNAM... SOUTHEASTERN JACKSON...SOUTHEASTERN SMITH...SOUTHEASTERN WILSON... SOUTHERN OVERTON...SOUTHERN PICKETT...VAN BUREN...WARREN AND WHITE COUNTIES...INCLUDING THE CITIES OF CROSSVILLE AND FAIRFIELD GLADE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:22 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry, Wayne | 38 min |
| Jun 18, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Williamson | 41 min |
| Jun 18, 1:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 51 min |
| Jun 18, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 39 min |
| Jun 18, 1:39 PM CDT | Tornado Warning | OHX | Bedford, Marshall | 36 min |
| Jun 18, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Marshall | 47 min |
| Jun 18, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.